PLEASE, IF ANYONE CAN OFFER IDEAS OR FORWARD THIS TO ANY AUTOIMMUNE SPECIALISTS THEY KNOW, IT WOULD SAVE MY LIFE.
I am a 27 year old medical student who has traveled to India, the Middle East, Hong Kong, China & Mexico in the past 7 years (Middle East and Mexico in the last year).
I have easily gotten sick my whole life, including getting Shingles at 18 and having both my gall bladder and appendix removed due to extreme inflammation of both organs.
In Sept 2011, I was diagnosed with psoriatic arthritis, started Humira (a TNF inhibitor), and started having high fevers, night sweats and extreme IBD symptoms (throwing up, extreme chronic nausea, esophageal reflux, extreme pain/stomach aches after I ate anything, and chronic, stabbing pain in my upper right quadrant - where my gall bladder was removed). I stopped Humira when these problems started and the IBD symptoms gradually became worse.
Currently, I have developed chronic pain in my right hip joint and have started to have involuntary muscle spasms/twitches all over my body when I lye in bed at night.
My current symptoms are:
-Arthritis, chronic in my wrists, hands, and lower back/hip
-Chronic severe stomach aches (worse in the morning and at night, even on an empty stomach)
-Stomach pain and diarrhea after I eat anything
-Reflux after I eat
-Acute pain in my right upper quadrant, especially after I eat
-Involuntary muscle spasms, at night
Tests performed & results:
-MRI of abdomen (dx only with pancreatic divisum)
-Endoscopy (mild gastritis - nothing to cause the extent of my problems)
-Ultrasound of my small intestines (multiple lesions, nothing else visible)
-ERCP/Endoscopic ultrasound (Dx with pancreatic divisum only)
-HIDA scan (negative)
-Capsule endoscopy (negative)
-All blood tests performed negative, except low Vitamin D levels
Medications recently taken – No significant response to any
-Steroid injection (helped a lot with the small intestine inflammation)
-Prednisone (helped, but decided not enough to warrant the side effects)
-Antibiotics (hoped it would help “spasms”)